coq10

I have decided to take coq10 with my heart meds, hoping it will give me more energy as I still have fatigue. My cardio said it was ok to use it, but I forgot to ask him what time of the day is best to take it? The bottle directions says to just take it with food, but doesn't say when is the best time to take it. Also is 100mg a day too much coq10 to take? Thanks for any advice.

Report post

28 replies. Join the discussion

Its great-take 100 2x per day (expensive) but benificial. Remember supplements take 4-6 weeks
If you are taking a beta blocker it may also be causing your fatigue-

Report post

My cardio told me to take 300 per day. I feel that if helps with muscle soreness.

Report post

I take 200mg 3x per day. I am seeing a big difference.
IT has to be taking with some kind of fat. I take it with my fish oil.

Bre

Report post

Yes it does take about 2 months to see a difference from supplements.

Bre

Report post

Hello Heart SIsters....

Here's an interesting link http://www.mayoclinic.com/health/coenzyme-q10/NS_patient-coenzymeq10/DSECTI ON=evidence about various benefits claimed for taking CoQ10 - for everything from HIGH BLOOD PRESSURE (evidence is rated B: "Preliminary research suggests that CoQ10 causes small decreases in blood pressure (systolic and possibly diastolic). Low blood levels of CoQ10 have been found in people with hypertension, although it is not clear if CoQ10 "deficiency" is a cause of high blood pressure.") to DIABETES (evidence is rated D: "Preliminary evidence suggests that CoQ10 does not affect blood sugar levels in patients with type 1 or type 2 diabetes, and it does not alter the need for diabetes medications.")

This link also covers background, synonyms, evidence, dosing and safety of CoQ10.

Dosages: "50-1,200 milligrams of CoQ10 have been taken in divided doses by mouth daily."

Like anything else we put into our bodies, there are possible side effects associated with CoQ10, including:

"nausea, vomiting, stomach upset, heartburn, diarrhea, loss of appetite, skin itching, rash, insomnia, headache, dizziness, itching, irritability, increased light sensitivity of the eyes, fatigue, or flu-like symptoms"

I was also surprised to read that "vigorous exercise is often discouraged in people using CoQ10 supplements." Has anybody been warned about that?

XOXOXO

http://www.myheartsisters.org

Report post

It helps my leg muscles when I exercise; I take it because I take Red yeast rice which is a statin.

Report post

Noah are you aware of the story behind red yeast rice and statins?

Bre

Report post

I take a statin and a calcium channel blocker. The CCB lowers my blood pressure as well as lessens my angina attacks, and I also think it may be responsible for my fatigue because I do not take a beta blocker. Tell me, what time of day is best to take the COQ10. Morning or evening?

Report post

Bre,

I also take fish oil in the capsules. I take the fish oil in the morning with my breakfast. Would this be a good time to take the COQ10?

Report post

I would think so cause fish oil is fat. I sometimes take mine with a teaspoon of peanut butter.

Bre

Report post

Bre,

Have you ever had side effects such as nausea and fatigue from the COQ10? Also, I have read that it can lower your blood pressure, and my blood pressure is already lowered by the CCB I take. Do you have this problem? Thanks, Terri

Report post

My new cardiologist (female) just told me about CoQ10 and suggested 200mg a day. I have a hard time swallowing big pills so I found and ordered liquid to just add to my water. Are the geltabs as large as the fish oil ones, as I can not get them down? Any fish oil available other than the giant geltabs anyone?

I'm hoping CoQ10 will make my nausea go away and not make it worse. I've lost 25 lbs in 3 months since my emergency angioplasty (2 stents) and I sure wish I could turn back the clock as I feel like crap. My last LDL test was 54 but the Dr. will not reduce my Simvastatin from the current 40 mg. Wish I knew which medication was making me nauseous and food tastes yucky, so I don't eat much.

Report post

PattieE,

You sound just like me!! I too have nausea AND fatigue and have lost almost 30 pounds!!. My cardio had me on 40mg of prevastatin and lowered it to 20mg hoping it would help my nausea. It did help some, but I'm still really fatigued and still have some nausea. I know what you mean when you say you feel like crap!! I think my CCB is also causing the symptoms as I doubt it is all the statin causing them, especially now that it was lowered. I'm on the lowest dose already of the CCB so guess I will have to put up with the symptoms or suffer terrible angina attacks.
As for the COQ10 gel tabs. Good news!!! They are alot smaller than the fish oil gels, at least the brand of COQ10 that I have is smaller. Go to Walmart, that is where I got my COQ10. What other meds are you on besides the statin as they could also contribute to the nausea.

Report post

Thanks for the reply. Here's my list I take with me everywhere.

Plavix 75mg Take in morning with Aspirin
Enteril Coated Aspirin 81mg Take in morning with Plavix
Carvedilol 6.25MG Take two - one morning and one evening
Simvastatin 40mg Take at Bedtime
Losartan Potassium 50mg Take one morning
Pantoprazole 40mg Take one daily (Protinix for GERD, been on this for years).

Report post

I took 1 COQ10 gel tab and within hours barfed it right back up. First time that has happened with any medication or supplement. I'm planting them in the flower bed soil....If it is true COQ10 interacts with mitochondrial dna in some way, mine booted it right out the front door...and not in a fun way : )

Jaynie

Report post

PattieE,

I think your Coreg could cause nausea and possibly aspirin. Have read that aspirin can irritate the stomach but don't know if only 81mg would cause alot of nausea or not. Guess you will have to work with your doctor and reduce or try another med. I'm pretty much stuck with my CCB as I said before, because I'm already on the lowest dose, and the kind I have is supposed to be the best for coronary spasms, so don't know if switching to another brand of CCB would help the nausea or not.

Report post

I have severe high blood pressure from metabolic syndrome so I can use the coenzyme! However, I have only noticed small decreases with my blood pressure. But I know it has helped my CHF.

I have not found any nausea or fatigue as I eat then with food or a fat. My CCB makes me have severe nausea and fatigue though.

I take coenzyme 3 times a day. Morning noon and night. Check out these studies from all around the world.

http://scholar.google.com/scholar?q=coenzyme+benefits+the+heart&hl=en&btnG= Search&as_sdt=20000001&as_sdtp=on

Bre

Report post

Martzi, Hope that doesn't happen to me as I'm praying the COQ10 will help with my fatigue!!! Haven't taken them yet, still not sure what time of day would be best to take them. Suppose morning time would be best.

Even though the CCB I'm taking has lessened the angina attacks, I still have alot of fatigue that prevents me from doing alot of activites I used to do. My nausea is a little better after reducing the statin dose i was taking, but still wake up with it every morning. I try to walk a little in the late afternoon to try to keep my strength up.

Report post

Bre,

Thanks for the info. You mentioned you had severe fatigue and nausea with your CCB. Which one are you taking? I take Nifedipine XL 30mg. Has the COQ10 helped with the fatigue at all?

Report post

hi pattie, have you read the side effects of the statin your taking? THEY ARE MAKING YOU SICK TRY TO FIND AN ALTERATIVE.I TAKE RED YEAST RICE. TRY IT GOOD LUCK

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.